MAUDE Adverse Event Report: WELCH ALLYN INC VSM6500/SPN/ST/RADIO/PLUGB; MONITOR,PHYSIOLOGICAL,PATIENT(WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN INC VSM6500/SPN/ST/RADIO/PLUGB; MONITOR,PHYSIOLOGICAL,PATIENT(WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 65NTXX-B
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The connex vsm 6000 series of monitors is intended to be used by clinicians and medically qualified personnel for monitoring of neonatal, pediatric, and adult patients for noninvasive blood pressure (nibp) pulse rate (pr) nr , noninvasive functional oxygen saturation of arteriolar hemoglobin (spo2) , body temperature in normal and axillary modes.The most likely locations for patients to be monitored are general medical and surgical floors, general hospital, and alternate care environments.Monitoring can be accomplished on the vsm 6000 series bedside monitor itself, and the vsm 6000 series bedside monitor also can transmit data continuously for secondary remote viewing and alarming (e.G., at a central station).Secondary remote viewing and alarming features are intended to supplement and not replace any patient bedside monitoring procedures.Device inspection by baxter is still pending, a supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Customer reported that the cvsm device caught fire.It was additionally stated that staff was able to unplug the device from ac power and put the fire with a fire extinguisher.There was no adverse event reported.
 
Additional Manufacturer Narrative
The device was returned for inspection where the customers allegation was confirmed.The li-ion battery pack was found to have caused the fire.The battery contacts were measured and the shape of the contacts were examined to determine if the battery pack was from an approver supplier.It was determined that the battery pack in the cvsm was not a baxter approved battery pack.The connex vsm 6000 series of monitors is intended to be used by clinicians and medically qualified personnel for monitoring of neonatal, pediatric, and adult patients for noninvasive blood pressure (nibp).Pulse rate (pr) nr.Noninvasive functional oxygen saturation of arteriolar hemoglobin (spo2).Body temperature in normal and axillary modes.The most likely locations for patients to be monitored are general medical and surgical floors, general hospital, and alternate care environments.Monitoring can be accomplished on the vsm 6000 series bedside monitor itself, and the vsm 6000 series bedside monitor also can transmit data continuously for secondary remote viewing and alarming (e.G., at a central station).Secondary remote viewing and alarming features are intended to supplement and not replace any patient bedside monitoring procedures.The user manual contains the following statement: warning defective batteries can damage the monitor.If the battery shows any signs of damage or cracking, it must be replaced immediately and only with a battery approved by welch allyn.Although there was no adverse event and the issue was due to incorrect use of a non approved battery with the device, if the reported incident were to recur, it could lead to serious injury or death.
 
Event or Problem Description

Brand Name
VSM6500/SPN/ST/RADIO/PLUGB
Common Device Name
MONITOR,PHYSIOLOGICAL,PATIENT(WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN INC
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key23462513
Report Number1316463-2025-00089
Device Sequence Number8983751
Product Code MWI
UDI-Device Identifier00732094088151
UDI-Public732094088151
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number65NTXX-B
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown